MAUDE Adverse Event Report: ICU MEDICAL, INC. TD TORQUE-LINE CATHETER, 7F, 4 LUMEN, 110 CM, HEPARIN COATED, LF; CATHETER, OXIMETER, FIBER-OPTIC

ICU MEDICAL, INC. TD TORQUE-LINE CATHETER, 7F, 4 LUMEN, 110 CM, HEPARIN COATED, LF; CATHETER, OXIMETER, FIBER-OPTIC
Catalog Number 412390406
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/25/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device involved in the event has been received however the investigation has not yet been completed.As additional information is obtained, a supplement report will be submitted.
 
Event or Problem Description
The reporter stated, during a cardiac catheterization the balloon ruptured.It was also reported that the customer has not made any changes to their sheath supplier or type and they routinely perform a ¿balloon up¿ test shortly after it¿s taken out of the package.Although there was patient involvement, there was no serious injury/harm, no adverse event, no medical intervention required and no delay in critical therapy reported.
 
Additional Manufacturer Narrative
The reported complaint of a ruptured balloon was confirmed.As received, the latex free balloon of the td catheter was torn.The balloon also appeared to have failed while inflated with the latex free balloon material being stretched out.Testing was completed on three new td torque-line catheters.Physical damage was observed on all three balloon catheters that were inserted into the sleeve with a smaller inner diameter.The probable cause of the balloon ruptures are due to inserting them through a mating device such as a re-positioning sleeve or introducer with a smaller inner diameter than the balloon's outer diameter.This caused undue stress on a portion of the balloon as the balloon is stretched back and folds over.A device history review (dhr) was performed and relevant commodities were reviewed and there were no relevant non-conformances found.G1: (b)(6).

Brand Name
TD TORQUE-LINE CATHETER, 7F, 4 LUMEN, 110 CM, HEPARIN COATED, LF
Common Device Name
CATHETER, OXIMETER, FIBER-OPTIC
Manufacturer (Section D)
ICU MEDICAL, INC.
4455 s. atherton drive
salt lake city UT 84123
MDR Report Key8307571
Report Number1713468-2019-00001
Device Sequence Number1063897
Product Code DQE
UDI-Device Identifier00840619043773
UDI-Public(01)00840619043773(17)190301(10)85-294-SJ
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K091268
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/01/2019
Device Catalogue Number412390406
Device Lot Number85-294-SJ
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/30/2019
Initial Date Received by Manufacturer 01/17/2019
Supplement Date Received by Manufacturer03/14/2019
Initial Report FDA Received Date02/05/2019
Supplement Report FDA Received Date04/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1